Advise please

  • 9 replies
  • 157 subscribers
  • 277 views

Husband has very loose bowels since he had his biopsies (6)  could be the antibiotics or has anyone else had similar.  Just a worried wife trying to be positive in front of him but heart breaking anywhere he can’t see me . 

  • I was the same after my biopsy. However, it subsided after a couple of days, along with the blood in the urine. Both were a little bit scary at the time but, they were only temporary. 

  • Thank you a bit reassurance 

  • Hi, for myself the biopsy didn’t affect my bowel other than I felt bruised for about a week when I went to the toilet & had to push so to speak, blood in my urine appeared about 24 hours after the biopsy but was gone within 24 again

    best wishes

    john

  • This is a common side effect, or it could be constipation. He might find that he has rust coloured semen for a few days - don't panic, it looks nasty but is normal and ejaculating can actually help clear it out of the body. He may notice blood in his stools or urine, again it should go after a few days. Side effects from the biopsy can last for up to 4 weeks and would be of concern if a quantity of red blood shows up which could indicate that things are not healing. Taking antibiotics can upset the gut flora so it helps to take a probiotic to restore the balance e.g. Greek yoghurt or yoghurt drink plus a varied diet with plenty of fruit and veg.

  • Hello  

    I was fine, but we are all different - someone poking around up there can affect you. If it continues say after weekend go back to your team (CNS) or ask the GP. It should settle down.

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Thank you brian . I think it’s the antibiotics as he never takes any medication.